MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated to a low vault.Repositioning was later performed but did not resolve the issue.The lens was later exchanged for a longer length lens and the problem was resolved.Cause of the event is unknown.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
 
Additional Manufacturer Narrative
H6: work order search: no similar complaints within associated lots were found.Manufacturer narrative: secondary surgical intervention to reposition, remove, and replace the lens are identified in the labeling as a known potential adverse event following icl implantation.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite210
monrovia 91016
MDR Report Key21132098
Report Number2023826-2025-00016
Device Sequence Number7472867
Product Code MTA
UDI-Device Identifier00840311308293
UDI-Public(01)00840311308293(11)240126(17)261231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale